Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Severe lower GI pain. High lactic acid and WBC count. Black stringy stools. What is wrong?

Hi, I am a 63-year old male who was hospitalized in December with unbearable lower GI pain, I had a high white blood cell and lactic acid count. Was given Flagyl and Cephex ?? anti-biotics via IV for 36 hours and released. My stools were black upon returning home for about a week then begin to return to almost normal. Beginning in February, I began having chronic diarrhea and Immodium does no good. It is not a lactose problem either. I went on a pro-biotic and added yogurt daily, but nothing has changed. Tonight, I noticed some slightly clear-yellow spheres with tiny black worms/threads ?? dangling out of them. I do eat a banana every day, in case this might be the problem. What is going on? Thank you in advance. Bo Cash, NC
Asked On : Wed, 20 Mar 2013
Answers:  1 Views:  150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General Surgeon 's  Response

Thank you for the query.

Lots of banana intake is know to cause tiny black spots in the stool. This is quite common, so most likely worms are not your problem.
However diarrhea, lower abdominal pain at the age over 50 can indicate colon cancer. This should be ruled out at first. To do that colonoscopy needs to be done.
Lower abdominal pain could be also caused by diverticulitis. This disease is caused by chronic constipation. To diagnose it, also colonoscopy needs to be done.
Bacterial infection or parasites are also possible. That is why if colonoscopy will be negative, stool tests needs to be done.

Hope this will help.
Answered: Sat, 27 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor